0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Activation of Systemic Lupus Erythematosus by Drugs

STANLEY L. LEE, MD; ISAAC RIVERO, MD; MORRIS SIEGEL, MD
Arch Intern Med. 1966;117(5):620-626. doi:10.1001/archinte.1966.03870110012003.
Text Size: A A A
Published online

SYNDROMES with clinical, laboratory, and anatomical features identical with those of systemic lupus erythematosus have been reported after administration of certain drugs. A list of agents which have been implicated is contained in Table 1. The drugs listed do not seem to have a single common denominator either chemically or pharmacologically. With the exception of penicillin, they do have in common the feature that in each case, systemic lupus erythematosus has followed use of the drug in high dosages for periods in excess of two months.

The present study represents an attempt to determine what importance prior intensive drug therapy might have in the development of signs and symptoms of systemic lupus erythematosus.

Methods and Materials 

General Plan.  —Case records of patients diagnosed clinically as having systemic lupus erythematosus SLE were examined from the point of view of symptoms, diagnosis, and therapy administered before onset of systemic lupus erythematosus.Records

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();